MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX SUCTIONPRO CATHETER; CATHETERS, SUCTION, TRACHEOBRONCHIAL

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. PORTEX SUCTIONPRO CATHETER; CATHETERS, SUCTION, TRACHEOBRONCHIAL
Catalog Number Z115-12
Medical Device Problem Codes Complete Blockage (1094); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the suction catheters stop suctioning as the blue stopper becomes detached and blocks flow.It happens especially when sputum secretions are thick and cannot be replicated with saline or thin secretions.There was patient involvement, but no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Received two devices, visual inspection found no physical damage or other anomalies observed.Upon closer inspection, there were some dried-up residuals were observed in the set.Actuated the blue plunger with no evidence of the blue stopper becoming detached and blocking the flow.Customer complaint of the blue stopper becoming detached and blocking flow cannot be confirmed.

Brand Name
PORTEX SUCTIONPRO CATHETER
Common Device Name
CATHETERS, SUCTION, TRACHEOBRONCHIAL
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key20347258
Report Number9617604-2024-00771
Device Sequence Number7805193
Product Code BSY
UDI-Device Identifier15019315035395
UDI-Public(01)15019315035395
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ115-12
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer05/13/2025
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown